Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Wire  Bored?

Author Topic: Extreme Zoloft side effects from a very low dose?  (Read 403 times)

0 Members and 1 Guest are viewing this topic.

Offline emmmmaaaa

  • Newbie
  • *
  • Posts: 46
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Worried
    Worried
    • Poke This Member
Extreme Zoloft side effects from a very low dose?
« on: January 10, 2014, 04:36:25 PM »
Hi! 3 weeks ago I started taking 20 mL (or mg? whatever Zoloft is measured in) of Zoloft for my anxiety and panic attacks. I'm 14 years old and completely healthy, by the way. I've had anxiety since age 5 and my parents have always been very supportive and I've been going to therapy, but my anxiety got to the point where I couldn't go to school, so we started with a subtheraputic dose (20mg) over break. By the second day of taking it, I had noticed an EXTREME effect- nausea, insomnia, diarrhea, and worst of all, suicidal thoughts, depression, and an overall feeling that I was going crazy. Let me make it clear that I have NEVER been depressed and I've never had suicidal thoughts before this medicine, so this was terrifying to me. I feel an intense feeling of detachment and depersonalization as well. My mom just called the doctor and she's taking me off Zoloft now, but is it possible all of these effects were from such a low dose? Am I just very sensitive to meds? I have a history of often getting bad stomach upset from supplements as simple as Multi Vitamins, and I've never been on any medicines besides Zoloft, I haven't even been on antibiotics.. It would be really nice to know if this was all just from my medicine and my new depression will go away, because I've never had depression ever and it's really tough with school and everything because I can barely get out of bed! Thanks :)
Bookmark and Share
OCD // Emetephobia // Hypochondria //

Offline e77

  • Sr. Member
  • ****
  • Posts: 321
  • Rec's: 3
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Extreme Zoloft side effects from a very low dose?
« Reply #1 on: January 10, 2014, 05:14:32 PM »
Yes, it is possible that the med didn't sit well with you and brought on the side effects you described.  Work closely with your doctor and therapist.  Meds can be helpful for some and not so much for others.  It tends to be a very individual thing and many go through  a trial and error process to find the right med for them if thats the way they decide to go.  You can find a lot of good information in the Medication section of this site and there are people on there that know a lot about these meds.  Stay in contact with your medical providers to help you through this rough patch and yes, you will get through this.  Take care 
Bookmark and Share

Offline saturyne

  • Newbie
  • *
  • Posts: 3
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: Extreme Zoloft side effects from a very low dose?
« Reply #2 on: January 22, 2014, 02:10:57 PM »
I'm so sorry you had a bad experience on Zoloft.  I, too, am having a difficult time.  I suddenly developed severe panic disorder (3-8 attacks per day) a few months ago.  I tried all the alternative stuff - acupuncture, herbs, etc but nothing worked.  I finally tried Lexapro - and within 3 days was vomiting for 10 hours, GI issues, suicidal thoughts, and 7 hour long panic attacks. 

My doc took me off of it, and after taking a breaků.I finally agreed to go on Zoloft.  It's been hell.  I am incredibly sensitive to medication, so even just 12.5 mg (1/2 of the lowest dose pill) is giving me endless GI issues, anxiety, nausea, etc.  I also have chronic dizziness from the anxiety. 

I'm wrecked because they say Lexapro and Zoloft are the best for panic disorder, and have least side effects.  Well if I can't even handle these, what is left to help me? When I saw you post my heart went out to you - I haven't found anyone else who is also so sensitive to meds.  I also get GI issues when taking simple vitamins, fish oil, etc. 

Please let me know if you find anything that works for you, and I will too!  I'm going to try and stick out the Zoloft for another month or so.  I want to try to get to 50mg, since that's the minimum effective dose.  that feels impossible at this point though. :(  I've been on less than 25mg for 6 weeks, unable to increase.

Good luck to us both. :)
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
1 Replies
1790 Views
Last post July 02, 2008, 08:34:21 PM
by tigerpaw
0 Replies
1117 Views
Last post June 16, 2009, 09:37:45 AM
by doni
4 Replies
1568 Views
Last post October 08, 2009, 10:14:37 AM
by Bama21
6 Replies
20580 Views
Last post March 28, 2011, 04:55:57 PM
by anxietygirl2
1 Replies
1001 Views
Last post April 02, 2011, 03:44:08 PM
by peachersx